Thanks for the information about 2% Testoterone Ointment. However, I have a problem now. I recently changed doctors because the one that did my surgery was a man. He did a wonderful job with the surgery as far as I can tell, but when I started to have trouble with the hormones . . . well what can I say. . . he's a man. Therefore, my medical doctor recommended a female GYN and she is the one that put me on the testosterone ointment for lack of libido. Any suggestions? The female doc said I would be on the ointment for about 4 months.
I usually find that doctors don't seem to mind giving a lower strength of testosterone. You may want to tell the doctor you're apprehensive about the 2% and would rather go with one that gave you a dose of 1mg (or less) instead of 20mg. One REAL good way to do this is by talking with the nurse. Nurses are becoming very interested in NHRT since they're probably going through menopause or have had a hyst, too. You can tell the nurse you're scared of the side effects and that you think you're experiencing some of those side effects.
Six months post-op my estradiol level is good. I'm still very fatigued and NO libido. My doctor is not familiar with compounded hormones but has agreed to prescribe what my pharmacist suggests, which is 1ml 2% testosterone cream applied to vulva for 10 days, then 1ml .2% transdermally thereafter. Does this make sense? It doesn't quite match with what else I've read here and I still haven't seen anything about any terrible side effects. My cholesterol is OK.
I think what your pharmacist has suggested is wonderful. What he's doing is giving you a large dose (20mg) in hopes of giving your libido a jumpstart. Since he knows that 20mg is too high for replacement purposes, he then says to lower it to 2mg (0.2% cream). By doing it this way, you lessen the risks of high testosterone.
Figured I'd revive this thread.... I WAS on 2% compounded testosterone (in a petroleum base) in the past, and used a 'dab' about 3-4 times a week. I found it worked quite well re. my libido and my enjoyment with sex. Hubby and I were really thrilled and it really improved all aspects of our relationship (my sex drive was quite low before my ovaries were removed)...
After about 6 months I realized this 2% wasn't working anymore and learned that this stuff DOES have a shelf life! Since I hadn't used very much of it (LOTS of dabs left in that little jar), and I liked the idea of a more scientific, measured amount, I talked to my doctor about trying the .2 % in a gel I have read about here, and applying the measured 1 ml, 3x a week. My doctor agreed (all new stuff for her) and I found a new compounding pharmacy thanks to the link here, that had a woman pharmacist I could speak more candidly with.
So, here I am about 13 doses in (one month), and it's not really working as well at all... In all honesty, my 'O's are not as good and my desire and sensation is less. And I'm still getting a few little pimples on my back...like with the other stuff. I figure I could try the 4x a week and see if it helps? More to remember to do...Should I switch back to the 2% after I finish this siringe (sp?) or go for one refill and then see? I figure amount wise I was probably using (of the 2%) 1/15 or 1/20 of the HUGE pea size amount of 1 ml (of the .2%)... Should I add that this gel stuff is a little messy too? Complain complain. I think my hubby wants to think my desire has more to do with him than with a hormone helper... So I suppose I'm looking for a little consistency here?
Oh, a side note -- I recently switched to daily 100 mg prometrium (vs. the cycling I was doing before of 200 mg.) as I wasn't having any scheduled bleeding whatsoever the last few cycles. I talked to my endocrinologist and we agreed it was pointless to work to remember how/when to cycle if it wasn't achieving the effect we wanted anyway (I had wanted to have 'planned periods' -- as I felt I would miss them, weird me.). Prometrium does seem to help me sleep deeper too...
Jeez, sorry I'm so long winded. Any opinions or experience are greatly appreciated.
Hmmm...I have a few thoughts after reading your post....The first think you could try is to go back to the cycling of the progesterone the way you were....I have heard that too much progesterone can kill the libido. there are no absolutes in the jungle that is for sure. Also make sure that you have the same testosterone in the gel..double check with the pharmacy to make sure what you had and what you've got. If you are noticing the pimples then perhaps you have enough. One other thing to consider is your estradiol levels? It is possible that they could have dropped from where they were before. I guess if it were me I would want to have some lab work done before switching anything to get an idea especially where your estradiol and testosterone levels are.
Best wishes and keep in touch
Just to throw a wrench into the works, I've been on 2% testosterone cream since June and I love it! No bad side effects at all...only real good ones
I started with 1/4 tsp daily but am maintaining with 1/8 tsp every other day.
My pharmacist is aware that the 2% is 'supposed' to be too much for us chicks, but that in most of us the levels don't reflect the dose, maybe because we absorb it/metabolize it differently.
Just goes to show, no two of us are exactly alike...no one-size-fits-all rx's, huh?
Susan, how do you measure/apply 1/8 tsp? Now I have to hunt for my other script for the 2% compound (somewhere on my desk perhaps?) and then decide how much I want that stronger libido back... Any real risk to having it? Hmmmm. In the meanwhile, I am trying the 4x a week...(just a few doses left though!)
Becky, to let you know, I JUST switched to the daily prometrium (100 mg.) not even 1 week ago, so that can't be the cause of my lowered sex drive... But the plus side of it is (and maybe this is way too soon to say for the prometrium) I feel more "even tempered" than ever -- and I wasn't really feeling that way before. It can be so hard to know what is hormones, what is emotional and what is just general stress...Or too much testosterone before?! Naaaahhhh.
I use a measuring spoon to get the dose...it's a 1/4 tsp rectangular one I found in the junk drawer so it's easy to eyeball half of it. My pharmacist gives out little plastic scoops so maybe yours does too. I don't worry about getting the dose scientifically accurate, as long as it's pretty close each time.